I have to tell all my dear RA friends here that I had 8 blood tests taken and they all came back normal and then an ultrasound of my liver last Friday and I heard today that that was all normal, so this all made me and my family so happy. So I'll see in another 3 months or so what my liver enzymes are then. I'm wishing everybody the best with this RA that we all have. Hugs to you all, Karen
HI Karen, I"m sorry to hear about your blood levels. Let's pray that the next test will be normal! Ihad terrible mouth sores with Arava. That's why I had to stoptaking it.
Now I've gotten a script for Otrexup which is a brand new drug....basically it is an injectible form of MTX but super strength. There are all kinds of warnings on it.....seems to be much stronger than regular MTX. I hope my liver holds out. Two blood tests ago my liver levels were high and he repeated the test. I never found out whether or not they came down, but they must have because they went ahead and gave me my last dose of Actemra. Keep us posted on how your GI appt goes. WIth hugs and love, Cynthia
Thanks Janis, for your good wishes. I had another liver test today after the 2 week period and it's gone down, but still in the high zone, so they're referring me to a GI spec. So we'll see when that appt. will be and what that entails. I did talk to Janny here and she had to go to a GI too because of the same issue and she said that they do an ultrasound and go from there. I've been somewhat upset and my husband tells me that it's good that they nip it in the bud. So true, so it's best to look on the good side of this being done. I just don't like tests. I guess none of us do! Part of having a disease, isn't it? Lovely!
"Little by little whittling my middle!"
current weight: 176.5
Fitness Minutes: (14,646) Posts: 316 4/23/14 9:58 P
Thank Dear Janis. Yes, I was on folic acid with the MTX and then my Rheumy wanted me to drop it and I can't think of the reason why, right now. With the Leflunomide, I hardly had any mouth sores and so many with MTX. I've got one right now and it's going away. I really love the supplement L-Lysine for that issue and also Campho-Phenique makes a salve in a little tube that is awesome, that is just for mouth sores. It's like you can feel the stinging working and shrinking it. I carry that with me all the time in my purse. I know about the ban on drinking alcohol and I never do anyway. I know it too with the tylenol, etc. and I haven't touched any of that in a couple of years. Not tobacco either. I'm allergic with anything sulfa, so I wouldn't be a candidate for that drug you may take. I hope that you can get by without it. I'm hoping that I could get by without anything extra. Wow, I'd love to drop a drug or two. I'm also on Plaquenil and Prednisone. Thank you so much for your kind thoughts!
"Little by little whittling my middle!"
current weight: 176.5
Fitness Minutes: (14,646) Posts: 316 4/22/14 9:14 P
Dear Karen, So sorry you've hit another bump in the RA road. I have had similar experiences with elevated liver enzymes 3 times, the latest just recently.
I think it is nothing to ignore, but not helped by worry.
It happened to me from leflunomide + MTX, then twice from MTX, so I recently had to stop it for good. I am on a biologic and my rheum gave me an Rx for Asulfadine and 3 orders for blood work (before starting then wait for his okay, then 1 week and 3 weeks after starting it, to watch for low blood cell counts. It is a sulfa drug.
So far I'm not doing too bad on just the biologic, so I'm holding off on adding it. Maybe the MTX hasn't worn off yet or maybe the warmer weather is helping me.
My rheum said while on the MTX never to drink alcohol or take tylenol/acetominephen, or use tobacco. (Luckily I wasn't using any of them.)
Were you on daily Folic acid with the MTX? Mouth sores can be caused by the MTX and the folic acid is supposed to prevent them. Hope they go away if they haven't already.
Thanks Janny for this too. I see now that you knew about my liver toxicity. They didn't say why it was that way. I've been off tylenol or anything else like that, for a couple of years now. Maybe my body just can't take it. I haven't been on any higher dose of the Leflunomide at all. I don't even have the symptoms like I had when I had this toxicity so bad with MTX. My hair was getting so thin and I had red pinpoint spot at different places on my skin, I had alot of cold sores all over my mouth, so this is kind've strange. I don't know if the biologics tend to do that also. Hmm, I just hope that it comes down in two weeks. I'll try to drink more water. Thanks for telling me about the GI visit too. I appreciate it!
I went through a period last year when every time they tested my blood my liver enzymes were up higher. They just kept testing me every month and hald and eventually it did come down, but wasn't sure why because we didn't really change my meds because at that time I was getting relief. I did begin to drink tons more water during that time, and had been taking some Tylenol for headaches and got off that too, so this could have been the culprit for me. Have they given you an idea as to why yours are high? And as far as a GI visit goes, they will begin with bloodwork and an ultrasound of your liver.
Here I am once again with another liver toxicity! This time hopefully will be the last. Yesterday was my RA appt. and with being on Leflunomide (it can be tolerated more than MTX with some people like me) my blood tested high once again. It had been going down in previous visits, so this was a surprise. I'm to get tested again in 2 weeks and will hopefully be down into the normal range then and if not, my Rheumy will refer me to a GI specialist. Now that doesn't thrill me too much, so will just cross my fingers that this toxicity can go down and more down. I feel fine in the liver dept. If I can't tolerate MTX or Luflunomide, I wonder what's next. More of the beloved Prednisone, when my Rheumy is hoping to wean me off it one day? Will have to see what happens in two weeks. I tend to be a worrier and my DH says that I'm putting the cart before the horse. Yes, I tend to do that and I'm trying to be more calm!! Anyone else have this trouble and have had to go to a GI specialist?
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.